Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 124, NWS Nashville, TN

June 8, 2005Lawrence County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2005, 12:46 PM CDT for Lawrence County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2005, 12:46 PM CDT (17:46 UTC)
Expired
Jun 8, 2005, 1:15 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 12:55 PM CDTTSTM WND DMGSt. Joseph, TN2 TREES DOWN IN ST. JOSEPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1101 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 081746
SVROHX
TNC099-081815-
/O.NEW.KOHX.SV.W.0124.050608T1746Z-050608T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 PM CDT WED JUN 8 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAWRENCE COUNTY IN TENNESSEE

* UNTIL 115 PM CDT

* AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND      
  DAMAGING WINDS.  THIS   STORM WAS LOCATED NEAR LORETTO...OR ABOUT 
  16 MILES SOUTHWEST OF   LAWRENCEBURG...AND MOVING SOUTHEAST AT 10 
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN LAWRENCE COUNTY AT 100 PM CDT

LAT...LON 3514 8755 3496 8758 3491 8728 3513 8724

$$

21
1 follow-up statement
000 
WWUS54 KOHX 081757
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1257 PM CDT WED JUN 8 2005

TNC099-081815-
/O.CON.KOHX.SV.W.0124.000000T0000Z-050608T1815Z/
LAWRENCE TN-
1257 PM CDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM CDT FOR
SOUTHERN LAWRENCE COUNTY...

AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LORETTO...OR ABOUT 14 MILES SOUTH OF LAWRENCEBURG...
MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE IN...
  RURAL SOUTHERN LAWRENCE COUNTY AT 110 PM CDT

LAT...LON 3514 8755 3496 8758 3491 8728 3513 8724

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:10 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 8, 9:10 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
910 AM CDT WED JUN 8 2005

.DISCUSSION...
A WEAK H5 SHORTWAVE LOCATED NORTH-SOUTH ALONG THE CENTRAL MISSISSIPPI
RIVER VALLEY IS DRIFTING EASTWARD AND SPARKING CONVECTIVE ACTIVITY
OVER EASTERN MIDDLE TENNESSEE...WESTERN KENTUCKY AND NRN ALABAMA.
MODELS INDICATE THAT THIS FEATURE WILL CONTINUE SLOWLY EASTWARD
AND THEN BECOME QUASI-STATIONARY BEFORE LIFTING NWD EARLY FRI
MORNING.

MORNING SOUNDING SHOWING ABOUT 1900 CAPE WITH GOOD INSTABILITY
INDICES. DONT EXPECT THE SAME KIND OF ACTIVITY AS LAST MONDAY
WHEN WE HAD THE +4000 CAPE, BUT DO EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO GRADUALLY FILL IN OVER THE AREA. SOUNDING SHOWS NO
SHEAR IS AVAILABLE FOR SEVERE THUNDERSTORMS...BUT SOME STORMS MIGHT
PULSE BRIEFLY TO SEVERE LEVELS. OF COURSE, THE LACK OF WIND IN THE
SOUNDING ALSO MEANS THAT STORMS WILL MOVE RATHER SLOWLY AND THAT
MIGHT LEAD TO ISOLATED HEAVY RAINFALL AND FLASH FLOODING.

HAVE UPDATED ZONES TO REMOVE MAINLY AFTERNOON WORDING BUT LEFT POPS
AND TEMPS ALONE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JLM
Hazardous weather outlook, Jun 8, 5:30 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED JUN 8 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-091030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY DURING THE
AFTERNOON AND EVENING. VERY MOIST AND UNSTABLE AIR WILL REMAIN OVER
THE REGION ALONG WITH GENERALLY LIGHT WINDS. THE RESULT WILL BE SLOW
MOVING THUNDERSTORMS WHICH COULD PRODUCE LOCALLY HEAVY DOWNPOURS.
ISOLATED THUNDERSTORMS COULD BECOME SEVERE...MAINLY DURING THE PEAK
HEATING OF THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MORE OF THE SAME IS EXPECTED EACH DAY...WITH SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS. AGAIN...THE STORMS WILL BE SLOW
MOVING AND COULD PRODUCE LOCALLY HEAVY DOWNPOURS. ISOLATED
THUNDERSTORMS COULD BECOME SEVERE...MAINLY DURING THE PEAK HEATING OF
THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED FOR REPORTS OF
ISOLATED SEVERE WEATHER OR FLASH FLOODING EACH DAY...MAINLY DURING
THE AFTERNOON. HOWEVER...WIDESPREAD ACTIVATION OF SPOTTERS AND
EMERGENCY MANAGERS IS NOT EXPECTED.

GIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:25 PM CDTSevere Thunderstorm WarningOHXWilliamson35 min
Jun 8, 2:32 PM CDTSevere Thunderstorm WarningOHXMaury28 min
Jun 8, 2:46 PM CDTSevere Thunderstorm WarningOHXLewis29 min
Jun 8, 3:17 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis28 min
Jun 8, 3:19 PM CDTFlash Flood WarningOHXHickman, Lewis3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.